MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SURESCAN; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC PUERTO RICO OPERATIONS CO. SURESCAN; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 97712
Medical Device Problem Codes Energy Output Problem (1431); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Inappropriate Device Stimulation of Tissue (4928)
Date of Event 07/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from a patient regarding an implantable neurostimulator.The reason for call was patient stated they had gotten better so they kind of quit using the stimulator, but now they were trying to use the pain stimulator again.Patient said they could turn stim off using the patient programmer (pp), but they would still feel the buzzing and the buzzing was getting worse.Agent asked if the buzzing was the same as the stimulation, patient said it was hard to say but they thought the buzzing felt the same as the stimulation.Patient also said if they were sitting in the wrong place or if they lay on their back, the implant was pushing on their si joint, and was causing a lot of pain.Patient mentioned they were 73 years old and had gained a few pounds, so maybe that was part of it.When asked event date, patient said both issues started probably when their si joint got bad, about 3-5 months ago.Patient said they had an injection in their si joint 3-4 weeks ago and that doctor said sometimes with the older devices patient has, the device can do that and keep buzzing.The patient said their previous doctor passed away and the person helping the patient on the call stated patient tried to get in to another surgeon to get the device taken out.Caller said they decided to go back to where the old doctor was located and got in contact with a manufacturer representative (rep) there.Patient said they were going to meet with the rep next week, but the rep wasn't as familiar with the specific implant the patient has and wanted patient to call patient services to make sure patient was turning stim off the right way.Patient also said the rep was going to set them up with a doctor as well, and that doctor could take the device out if needed.During the call, agent had patient connect using the pp and patient confirmed stimulation was off on the screen.Patient said intensity was at 2.5 and 2.7 right now but confirmed they had tried turning intensity down to 0 and still felt the buzzing.Patient turned stim down during the call as well.The issue was not resolved.The patient was redirected to their healthcare provider to further address the issue.Additional information was received from the patient stating they plan to have the battery removed because they are not using the pain system at all.Their explant surgery is (b)(6) 2026.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SURESCAN
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key24485052
Report Number3004209178-2026-03768
Device Sequence Number12038369
Product Code LGW
UDI-Device Identifier00643169109506
UDI-Public(01)00643169109506(17)181014
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2018
Device Model Number97712
Device Catalogue Number97712
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2026
Supplement Date Received by Manufacturer04/26/2026
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date04/28/2026
Date Device Manufactured11/24/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale